MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793194001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with calcium gen.2 assay, 2 patients' samples tested with glucose hk gen.3 assay, 1 patient sample tested with alkaline phosphatase acc.To ifcc gen.2 assay, alanine aminotransferase acc.To ifcc ii assay, calcium gen.2 assay, total protein gen.2 assay, 1 patient sample tested with magnesium gen.2 assay, 1 patient sample tested with total protein assay, 1 patient sample tested with hdl-cholesterol gen.4 assay on a cobas c 303 analytical unit.Patient 1: calcium: initial result: 6.5 mg/dl.Repeat result: 10.0 mg/dl.Patient 2: glucose: initial result: 14.8 mg/dl.Repeat result: 96.3 mg/dl, and this result was deemed to be correct.Patient 3: alkaline phosphatase: initial result: 56.7 u/l.Repeat result: 127 u/l.Alanine aminotransferase: initial result: 16.7 u/l.Repeat result: 32.9 u/l.Calcium: initial result: 1.84 mg/dl (accompanied by a data flag).Repeat result: 9.07 mg/dl.Total protein: initial result: 3.14 g/dl.Repeat result: 5.84 g/dl.Patient 4: magnesium: initial result: 3.95 mg/dl (accompanied by a data flag).Repeat result: 2.15 mg/dl.Patient 5: total protein: initial result: 7.60 g/dl.Repeat result: 3.34 g/dl.Patient 6: hdl-cholesterol: initial result: 63.5 mg/dl.Repeat result: 39.5 mg/dl.Patient 7: glucose: initial result: 200 mg/dl.Repeat result: 59.9 mg/dl patient 8: calcium: initial result: 6.53 mg/dl.Repeat result: 9.98 mg/dl.Data flags accompanying other test results prompted the repeat of the samples."some" of the repeat results were deemed to be correct.
 
Additional Manufacturer Narrative
The calcium gen.2 reagent lot number was 920240.The glucose hk gen.3 reagent lot number was 919276.The alkaline phosphatase acc.To ifcc gen.2 reagent lot number was 935593.The alanine aminotransferase acc.To ifcc ii reagent lot number was 918221.The total protein gen.2 reagent lot number was 918054.The magnesium gen.2 reagent lot number was 899103.The hdl-cholesterol gen.4 reagent lot number was 894019.The calcium gen.2, glucose hk gen.3, alkaline phosphatase acc.To ifcc gen.2, alanine aminotransferase acc.To ifcc ii, total protein gen.2, magnesium gen.2, hdl-cholesterol gen.4 reagents' expiration dates were not provided.The qc was acceptable.The field service engineer (fse) detected an overflow/carry-over at the reaction cells, where the end of the tube at the vacuum vessel was cracked, causing a vacuum leak.He trimmed the end of the tube, which fixed the vacuum leak.He then checked the rinse levels, performed calibration and qc, and they were within specifications.The service actions of trimming the end of the tube resolved the issue locally.The cause of the event was due to a damaged rinse tube on the vacuum vessel.

Brand Name
COBAS C 303 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25257321
Report Number1823260-2026-02030
Device Sequence Number10541960
Product Code JJE
UDI-Device Identifier07613336220153
UDI-Public07613336220153
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09793194001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown